Aa
A
A
A
Close
Multiple Sclerosis Community
9.22k Members
4312976 tn?1371739821

Legs Aching

Hello.  Does anyone have suggestions for what to do for aching legs?  It seems to get worse at night.  Should I exercise more?  Is there a cream/lotion/potion that has helped you?  Thanks for your help!  
6 Responses
667078 tn?1316000935
It depends on whether it is nerve or muscle pain. For nerve pain anti-seizure medicines work well. For muscle muscle relaxers work. It can be a combination of both.

Alex
1831849 tn?1383228392
As Alex said, it depends on what's causing the pain. If you don't get any benefit from OTC NSAID's, like Motrin or Tylenol, Then it may be time to talk with your doc.

In my case the pain I was experiencing in my feet did not lessen at all with Motrin. It was determined to be nerve pain and responded nicely to a combination of Neurontin (gabapentin), an anti seizure medication, and Elavil (amitriptilyne) an antidepressant.

You will work with your doc to find the right med or combination of meds.

Keep us posted.

Kyle
Avatar universal
“If your leg pain is a result of a narrowing of the arteries in your legs and the pain is not severe, your doctor may initially suggest taking steps to improve the underlying condition. Quitting smoking and reaching and maintaining a healthy weight through exercise may help alleviate discomfort, along with keeping your blood pressure and cholesterol under control,” said Dr. Hsu.
738075 tn?1330575844
Good advise you've gotten, here.  I get spasms of my legs, arms, ribs, everything!  I use Baclofen, I practice Yoga with an emphasis on stretching, and I alternate between Valium and medical MJ before I go to bed.
352007 tn?1372857881
I get that occasionally, that my legs and gluteus get that achey feeling, tightness or what the medical term is, myalgia.  It really hurts and sometimes I am not sure how to describe it or to pinpoint to say "its a flu-like symptom from hips down" or "it's muscle tightness from hips down" or "whatever".

Motrin 800mg does not do the trick for me when this happens.  I'll take baclofen and flexeril (I have a mini pharmacy in my cabinet) to see which works.  I do notice after steriods, I get myalgia too.  

I would definitely go with the Kyle suggestion, discuss this with your doctor what other therapeutic modalities you can incorporate in your life (yoga, stretches, etc) and/or medication other than tylenol or Motrin that may or may not cover it.

I hope you feel better.

Lisa

4312976 tn?1371739821
Thank you very much for all your wonderful suggestions!  I have an appointment with the doc next week.  I did yoga yesterday and that seemed to help.  I will let you know what the doc's advice is but definitely tell him what your suggestions are to see what his thoughts are about what works for you.
Toodles for now.
Sobey7
Have an Answer?
Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease